Alert archive / Kansas / River Flood Warnings in 2013

River Flood Warning 71, NWS Wichita, KS

November 1, 2013Labette County, Neosho County, Kansas

NWS Wichita, KS issued this river flood warning at Nov 1, 2013, 2:25 PM CDT for Labette County, Neosho County, Kansas. It took effect at Nov 1, 2013, 3:15 PM CDT. It was in force for 20 hr.

The area

The outline as issued.

The facts

Issued
Nov 1, 2013, 2:25 PM CDT (19:25 UTC)
In effect from
Nov 1, 2013, 3:15 PM CDT
Expired
Nov 2, 2013, 11:30 AM CDT
In force
20 hr
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Flood severity
Minor

Counties Labette County, KS, Neosho County, KS

The radar

The Tulsa radar (KINX), 140 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Neosho River near Parsons (PPFK1). The gauge peaked at 20.98 ft at Nov 1, 2013, 5:00 PM CDT.

actionminormoderate10152011/0111/0211/03
Action stage
19 ft
Minor stage
21 ft
Moderate stage
23 ft
Major stage
32 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07183500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

121 
WGUS43 KICT 011925
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
225 PM CDT FRI NOV 1 2013

...The National Weather Service in Wichita has issued a flood warning
for the following river in Kansas... 

  Neosho River Near Parsons affecting Labette and Neosho Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Shallow 
flowing water can wash a car from the roadway.

&&

KSC099-133-020925-
/O.NEW.KICT.FL.W.0071.131101T2015Z-131102T1630Z/
/PPFK1.1.ER.131101T2015Z.131102T0000Z.131102T0430Z.NO/
225 PM CDT FRI NOV 1 2013

The National Weather Service in Wichita, KS has issued a 

* Flood Warning for 
  The Neosho River Near Parsons.
* until Saturday morning.
* At  2:01 PM Friday the stage was 20.9 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and 
  continue to rise to near 21.3 feet by this evening. the river will 
  fall below flood stage by tonight.
* Impact...At 21.0 feet...Significant flooding of the flood plain 
  begins to occur affecting agricultural fields. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Sat    Sun    Mon
  Parsons         21.0  20.9  Fri 02 PM   20.0   12.1    9.5
    
&&
     
LAT...LON 3745 9521 3726 9518 3727 9508 3754 9511


$$

cook
1 follow-up statement
675 
WGUS83 KICT 020245
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
945 PM CDT FRI NOV 1 2013

...The flood warning is cancelled for the following river in 
Kansas...
 
  Neosho River Near Parsons affecting Labette and Neosho Counties.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Shallow 
flowing water can wash a car from the roadway.

&&

KSC099-133-020315-
/O.CAN.KICT.FL.W.0071.000000T0000Z-131102T1630Z/
/PPFK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
945 PM CDT FRI NOV 1 2013

The Flood Warning is cancelled for
  The Neosho River Near Parsons.
* At 9:01 PM Friday the stage was 20.9 feet.
* Flood stage is 21.0 feet.
* Forecast...The river crested below flood stage at 21.0 feet. The 
  river will fall to 12.0 feet by Sunday morning.
* Impact...At 21.0 feet...Significant flooding of the flood plain 
  begins to occur affecting agricultural fields. 

&&


                     FLD       OBSERVED        FORECAST 7 PM
Location             STG    STG  DAY  TIME    Sat   Sun   Mon   
  Parsons            21.0   20.9 Fri  9 PM    15.5  10.6  9.4
    
&&
    
LAT...LON 3745 9521 3726 9518 3727 9508 3754 9511


$$

JMBW

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Nov 1, 12:31 PM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, Nov 1, 12:31 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1231 PM CDT FRI NOV 1 2013

.SHORT TERM...(TODAY THROUGH SUNDAY)
ISSUED AT 210 AM CDT FRI NOV 1 2013

A DRY AND SEASONABLY COOL END OF THE WEEK STILL APPEARS ON TRACK
ACROSS THE CENTRAL PLAINS STATES. THE LARGE STORM SYSTEM RESPONSIBLE
FOR THE RECENT UNSETTLED WEATHER ACROSS THE CENTRAL PLAINS WAS
LIFTING NORTHEAST OVER THE GREAT LAKES AREA WHILE OTHER MORE
SUBTLE SHORTWAVE TROUGHS ARE PROGGED TO DIG OVER THE AREA IN
NORTHWEST MID/UPPER FLOW. THESE MORE SUBTLE TROUGHS WILL ALLOW FOR
TRANSIENT MID CLOUDS/SUBTLE H85 COLD AIR ADVECTION THROUGH
SATURDAY.

SHORTWAVE RIDGING IS PROGGED TO RETURN BY LATE SAT INTO SUNDAY
WITH RISING HEIGHTS/INCREASING THICKNESS SUPPORTING RISING
TEMPERATURES BY SUNDAY. IN ADDITION TO MORE SEASONABLE
TEMPERATURES...STRONG SOUTHERLY WINDS ARE EXPECTED TO DEVELOP ON SUNDAY
LIKELY REACHING ADVISORY CRITERIA ACROSS CENTRAL/SOUTH CENTRAL
KANSAS AS LOW PRESSURE RAPIDLY DEEPENS ACROSS THE HIGH PLAINS OF
EASTERN COLORADO.

.LONG TERM...(MONDAY THROUGH THURSDAY)
ISSUED AT 210 AM CDT FRI NOV 1 2013

A LARGE TROUGH IS PROGGED TO DEEPEN ACROSS THE WESTERN CONUS
EARLY IN THE WEEK WHILE TRANSLATING EASTWARD OVER THE CENTRAL
PLAINS LATE MONDAY THROUGH EARLY WEDNESDAY BEFORE LIFTING RAPIDLY
NORTHEAST TOWARD THE GREAT LAKES AREA. LIKE THE PREVIOUS SHIFT
MENTIONED...DECENT LOW LEVEL MOISTURE IS PROGGED TO RETURN ALONG
THE FRONTAL BOUNDARY LATE MONDAY INTO TUESDAY RESULTING IN HIGH
PROBABILITIES FOR WIDESPREAD PRECIPITATION. RAIN MAY MIX WITH SNOW
ACROSS PORTIONS OF CENTRAL KANSAS AS SFC WET BULB TEMPERATURES
APPROACH 3C TUE-TUE NIGHT BUT UNCERTAINTY REMAINS HIGH IN HOW COLD
THE COLUMN GETS AND GENERALLY FOLLOWED THE PREVIOUS FORECAST WITH
ONLY MINOR TWEAKS NEEDED AT THIS TIME. DRY AND SEASONABLY COOL
WEATHER IS ANTICIPATED LATE WED INTO THURSDAY AS A MEAN LONG WAVE
TROUGH REMAINS SITUATED OVER THE CENTRAL CONUS.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1224 PM CDT FRI NOV 1 2013

WINDS FROM THE NORTHWEST WILL CONTINUE AT 25 TO 35 KNOTS. THESE
WILL GRADUIALLY DECREASE THIS EVENING AS THE GRADIENT DECREASES
FROM HIGH PRESSURE MOVING IN AND THE LACK OF HEATING. VFR CIGS AND
VSBYS.

COOK

&&

.FIRE WEATHER...
ISSUED AT 210 AM CDT FRI NOV 1 2013

STRONG SOUTHERLY WINDS WILL COMBINE WITH MOSTLY CURED WARM SEASON
FUELS CREATING A PERIOD OF ELEVATED GRASSLAND FIRE DANGER LEVELS
ACROSS MUCH OF CENTRAL AND SOUTH CENTRAL KANSAS DURING THE AFTERNOON
HOURS ON SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    64  36  59  39 /  10   0   0   0
HUTCHINSON      63  34  59  39 /  10   0   0   0
NEWTON          60  35  56  39 /  10   0   0   0
ELDORADO        62  35  57  37 /  10   0   0   0
WINFIELD-KWLD   64  37  60  39 /  10   0   0   0
RUSSELL         62  31  59  40 /  10   0   0   0
GREAT BEND      60  31  58  40 /  10   0   0   0
SALINA          63  34  61  38 /  10   0   0   0
MCPHERSON       62  34  59  39 /  10   0   0   0
COFFEYVILLE     65  37  58  36 /   0   0   0   0
CHANUTE         62  36  58  36 /   0   0   0   0
IOLA            61  36  57  35 /  10   0   0   0
PARSONS-KPPF    65  36  58  35 /   0   0   0   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Nov 1, 4:52 AM CDT, 9 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
452 AM CDT FRI NOV 1 2013

KSZ032-033-047>053-067>072-082-083-091>096-098>100-021000-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
452 AM CDT FRI NOV 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

BREEZY NORTHWEST WINDS WILL DEVELOP ACROSS CENTRAL KANSAS TODAY
RESULTING IN AN ELEVATED GRASSLAND FIRE DANGER DURING THE
AFTERNOON HOURS ACROSS CENTRAL KANSAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

VERY STRONG SOUTH WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS ARE
EXPECTED ON SUNDAY ACROSS CENTRAL AND SOUTH CENTRAL KANSAS. THIS
WILL SEND THE GRASSLAND FIRE DANGER INDEX INTO THE VERY HIGH OR
EXTREME CATEGORY ACROSS MUCH OF CENTRAL AND PORTIONS OF SOUTH
CENTRAL KANSAS ON SUNDAY.

WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED LATE MONDAY INTO
TUESDAY AS A STRONG STORM SYSTEM APPROACHES FROM THE WEST. THE
RISK FOR ORGANIZED SEVERE WEATHER APPEARS LOW AT THIS TIME.

A WINTRY MIX OF RAIN AND SNOW WILL BE POSSIBLE OVER CENTRAL KANSAS
TUESDAY NIGHT POSSIBLY LINGERING INTO WEDNESDAY MORNING...HOWEVER
ANY SNOW ACCUMULATIONS ARE EXPECTED TO REMAIN LIGHT.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

MWM

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 1, 9:01 AM CDTRiver Flood WarningICTCherokee, Labette37 hr
Nov 1, 6:14 PM CDTSpecial Weather StatementICTEllsworth, Saline31 min
Nov 1, 6:46 PM CDTSpecial Weather StatementICTMcPherson, Rice44 min

Nearby

River Flood Warnings in Kansas, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.